MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL10 2MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL10 2MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF100208
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Date of event: the date of the event was not reported.Procode: krd/hcg.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.The images were reviewed by independent physician and the results are as follows.The imaging demonstrates a bifurcation aneurysm at various coiling stages, and it is unclear if a final image is presented as there is a microcatheter in all images.The aneurysm appears to be a distal aca aneurysm; however, the orientation of the images and the magnification makes identifying the aneurysm location challenging.No coil herniation is appreciated in the imaging or other issues related to the procedure.
 
Event or Problem Description
As reported by the field, the delivery system of a 2mm x 8cm deltafill10 coil (dlf100208, l16295) is causing some concerns, the coil does not fill the aneurysm as well as the user was hoping.It is difficult to position.It¿s either protruding into a vessel or is difficult to be fully advanced.The user reported that sometimes they cannot advance a coil fully and it¿s not due to sizing, perhaps it is indeed due to the delivery system.The catheter kick back is very concerning.The system, especially the delivery wire feels very stiff.It¿s requiring some manipulation.Deployment of coils takes too long, as they are not easy to handle, which presents a risk of clot forming.There was no patient injury reported.Imaging was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, the delivery system of a 2mm x 8cm deltafill10 coil (dlf100208, l16295) is causing some concerns, the coil does not fill the aneurysm as well as the user was hoping.It is difficult to position.It¿s either protruding into a vessel or is difficult to be fully advanced.The user reported that sometimes they cannot advance a coil fully and it¿s not due to sizing, perhaps it is indeed due to the delivery system.The catheter kick back is very concerning.The system, especially the delivery wire feels very stiff.It¿s requiring some manipulation.Deployment of coils takes too long, as they are not easy to handle, which presents a risk of clot forming.There was no patient injury reported.Imaging was provided.The device was not returned for analysis; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l16295 number, and no non-conformances related to the reported complaint condition were identified.The images received were reviewed by an independent physician and the results are as follows.The imaging demonstrates a bifurcation aneurysm at various coiling stages, and it is unclear if a final image is presented as there is a microcatheter in all images.The aneurysm appears to be a distal aca aneurysm; however, the orientation of the images and the magnification makes identifying the aneurysm location challenging.No coil herniation is appreciated in the imaging or other issues related to the procedure.With the information available and without the product available for analysis, the reported customer complaint of ¿coil - positioning difficulty-coil herniation¿ could not be confirmed.In addition, based on the review of the images received, there is no coil herniation noted or other issues related to the procedure.The instructions for use (ifu) instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation / interaction, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAFILL10 2MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10395529
Report Number3008114965-2020-00352
Device Sequence Number2948676
Product Code KRD
UDI-Device Identifier10886704077022
UDI-Public10886704077022
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberDLF100208
Device Catalogue NumberDLF100208
Device Lot NumberL16295
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer08/26/2020
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1